U.S. doctors online nowAsk doctors free
Morgantown, KY
A 19-year-old female asked:

If i have taken cellcept (mycophenolate mofetil) for so many years can it effect my liver or is there a possiblity that it can ?

1 doctor answer1 doctor weighed in
Dr. Tarek Naguib
Nephrology and Dialysis 40 years experience
Usually no: Liver toxicity could happen. But while you are taking CellCept (mycophenolate mofetil) you doctor checks your tests including white cells and liver function. Many transplant patients take CellCept (mycophenolate mofetil) for long years with no problems. Far more common side effect is diarrhea that may require dose reduction. Finally, there is a risk benefit ratio. The benefit of CellCept (mycophenolate mofetil) in controlling autoimmune dz or transplant exceeds risks.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 24, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.